Pennsylvania, 2010

Hail and Damaging Wind in Pennsylvania, May 4, 2010

May 4, 2010 · NWS BGM · 3 events in 1 county or zone

An upper level disturbance pushed across the region during the afternoon. Showers and thunderstorms developed, and a few storms reached severe levels.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

An upper level disturbance pushed across the region during the afternoon. Showers and thunderstorms developed, and a few storms reached severe levels. Colder temperatures aloft caused many of the storms to produce hail, and strong winds were also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 4, 12:42 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, May 4, 12:42 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
142 PM EDT TUE MAY 4 2010

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA TODAY...BRINGING A
CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS BY AFTERNOON.  QUIET
WEATHER IS THEN EXPECTED THROUGH WEDNESDAY WITH MILD TEMPERATURES
ONCE AGAIN AS A WARM FRONT LIFTS THROUGH THE REGION. THE NEXT CHANCE
OF RAIN WILL BE LATE WEDNESDAY NIGHT AND THURSDAY AS ANOTHER FRONT
PASSES THROUGH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ELONGATED UL TROF EXTENDS FM LOW JUST SOUTH OF HUDSON BAY TO ANOTHER
LOW OVR EAST TX. EMBEDDED S/WV PRODUCING SHOWERS ACRS THE MIDWEST
AND HEADED TWD WRN NY EARLY THIS MRNG. INITIAL BATCH OF SHOWERS MVG
INTO WRN PA. EXPECT THESE SHOWERS TO SLOWLY DISSIPATE THRU THE MRNG
AS IT HEADS INTO SLIGHTLY DRIER AIRMASS. WL KEEP THE EARLY MRNG HRS
DRY THRU DAYBREAK WITH ONLY A FEW SPRINKLES POSSIBLE OVR WRN ZONES.

WK CDFNT CURRENTLY LOCATED OVR CNTRL MI THRU NW INDIANA BASED ON SFC
ANALYSIS WL PASS THRU CWA THIS MRNG/EARLY AFTN. GUIDANCE AND CURRENT
SPEED OF FRONT INDICATES FROPA BY 18Z OVR FA. VRY LITTLE CHG IN
AIRMASS AND/OR WIND SHIFT IS EXPECTED WITH FRONT AS BNDRY IS FAIRLY
WEAK.

MOST ACTIVITY THIS AFTN WILL STEM FM UL TROF/SHORTWAVE PASSING THRU
AREA. CLDR TEMPS ALOFT AND DWPTS IN THE U40S COUPLED WITH TEMPS
RISING INTO THE LOWER 70S WL RESULT IN CAPES RANGING FM 300-700 J/KG
ACRS THE REGION TODAY. BEST ACTIVITY EXPECTED TO BE ACRS NY STATE
CLOSEST TO FRCG. HV UPPED POPS TO LKLY THIS AFTN OVR MOST OF UPSTATE
NY WITH EXCEPTION OF FINGER LKS. FEEL BEST INSTABILITY WL BE NORTH
AND EAST OF THIS REGION.

BASED ON DRY AIR AND INVERTED-V STRUCTURE BEING ADVERTISED IN BUFKIT
SNDGS...THINK POTENTIAL EXISTS FOR SOME GUSTY WINDS THIS AFTN.
CERTAINLY NOT IMPRESSED WITH LACK OF MOISTURE AS DWPTS WL ONLY BE IN
THE 40S THIS AFTN. HWVR PLENTY OF SHEAR LOOKS TO BE PRESENT FM 0-6KM
ALONG WITH CONDITIONALLY UNSTABLE LAPSE RATES. EXPECT LAPSE RATES WL
INCRS THRU THE AFTN AS UL TROF AND COLDER TEMPS MV THRU.

SHOWERS/THUNDER PROGRESS FM WEST TO EAST THRU THE DAY...COMING TO AN
END ACRS REGION THIS EVNG AS TROF MVS INTO HUDSON VLY/NEW ENGLAND.
SKIES EXPECTED TO CLR RAPIDLY IN WK OF TROF PASSAGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
CLEAR SKIES AND LGT WINDS TONIGHT IN WK OF UL TROF. H5 RIDGING WL
BUILD IN BRIEFLY. NEXT SYSTEM CURRENTLY LOCATED OVR THE PRAIRIE
PROVINCES WL DROP SOUTH INTO THE NRN TIER OF THE U.S. WED MRNG. AS
SFC LOPRES HEADS EAST A WMFNT WL DVLP AND CLIP WRN NY. THIS WL BRING
A FEW MORE CLDS TO THE AREA BY DAYBREAK BUT WITH A LACK OF MOISTURE
PRESENT...DO NOT EXPECT MUCH IN THE WAY OF POPS AS MOST PCPN WL RMN
BACK TO THE WEST.

SYSTEM WINDS UP DRG THE DAY WED AS H5 LOW TRAVERSES ACRS U.S./
CANADIAN BORDER. A CDFNT WL THE AREA WED NGT AS H5 RIDGE AXIS SLIDES
TWD THE EAST COAST. ALL MODELS ARE INSISTENT ON PCPN RMNG WEST OF
AREA THRU 00Z THURSDAY WITH CDFNT ENTERING CWA WED NGT. EURO/00Z NAM
SLOWEST OF THE MODELS WITH FNT BISECTING AREA 12Z THUR AND GFS/GEM
FURTHER TO THE EAST. GIVEN TRENDS FM THE LAST FEW SYSTEMS...PREFER
SLOWER SOLN WITH POPS LATE WED NGT AND CONTINUING INTO PART OF THE
DAY THURSDAY.

TEMPS WL WARM QUITE A BIT AHD OF FROPA WED WITH H8 TEMPS RISING TO
+12C OR GREATER. THIS YIELDS HIGHS IN THE U70S/NR 80 GIVEN FULL
MIXING. WL BOOST TEMPS DRG THE DAY AS A DELAYED FRONT WL ALLOW FOR
LESS CLD CVR AND WARMER AFTN MAXES.

SHOWERS AND ISOLD CONVECTION WL LINGER THUR MRNG UNTIL FROPA. TEMPS
WL RMN ABV NORMAL BUT RUN SOME 10 DEGREES COOLER THAN WED. QUIET WX
THRU END OF SHORT TERM WITH BRIEF HIPRES BRINGING MOCLR SKIES AND
NR NORMAL TEMPS THUR NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A STALLED FRONTAL BOUNDARY DRAPED TO THE SOUTH OF THE REGION AT
THE START THE PERIOD WILL LIFT NORTH FRI NIGHT IN RESPONSE TO A
STRONG DISTURBANCE MOVING NORTHEAST FROM THE SOUTHERN PLAINS. WITH
INCREASING MOISTURE ADVECTION AHEAD OF THIS FEATURE ALONG WITH THE
ARRIVAL OF AN UPPER SHORTWAVE EMBEDDED IN ZONAL FLOW ALOFT...SHWRS
WILL BE ON THE INCREASE OVERNIGHT FRI. MODELS STILL HAVING
PROBLEMS RESOLVING THE THE ARRIVING UPPER-LEVEL FEATURE WITH THE
GFS MAINTAINING A FASTER SOLUTION AND SUGGESTING THAT MUCH OF THE
FORECAST AREA WILL RESIDE IN THE WARM SECTOR BY FRI AFTERNOON.
MEANWHILE...00Z ECMWF WHICH HAS SUPPORT FROM THE 00Z CANADIAN GEM
KEEPS MUCH THE FRONT TO THE SOUTH UNTIL FRI NIGHT WHICH AGREES
WELL WITH HPC PREFERENCE. IN ANY EVENT...ALL MODELS IN AGREEMENT
THAT THE UPPER TROUGH WILL CLOSE OFF AND TAKE UP RESIDENCE ACROSS
EASTERN QUEBEC THEREBY MAINTAINING NORTHERLY COLD AIR ADVECTION
FLOW ALOFT BY EARLY TO MIDDLE PORTIONS OF THE WEEKEND. THIS
FEATURE WILL BE SLOW MOVING WHICH WILL KEEP THE WEATHER PATTERN
UNSETTLED FOR MUCH OF THE NORTHEAST. INDIVIDUAL SHORTWAVES
ROTATING AROUND THE WESTERN PERIPHERY OF THE FEATURE WILL KEEP THE
CHANCE FOR SHWRS IN THE FORECAST...WITH A SECONDARY COLD FRONT
EXPECTED TO MOVE INTO THE AREA EARLY SUN MORNING. MUCH COOLER AIR
WILL THEN FILTER SOUTH FROM CANADA WITH H85 TEMPS FALLING TO
SUBZERO VALUES THROUGH SUN AFTERNOON. CONCEIVABLE TO HAVE A NON-
DIURNAL TEMP TREND SUN AFTERNOON HOWEVER STILL TOO EARLY TO GET
FANCY WITH THE GRIDS AT THIS TIMESCALE. IN ANY EVENT...COOL TEMPS
LIKELY INTO EARLY NEXT WEEK WITH POSSIBLE FREEZE CONCERNS BEFORE
TEMPS BEGIN MODERATING AHEAD OF THE NEXT APPROACHING DISTURBANCE
BY MON/TUE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

CONV MVG THRU THE FCST AREA ATTM ASOCIATED WITH AN UPR SHRT WV AND
ENHANCED BY DAYTIME HTG. TRW THREAT SHD LESSEN AFT ABT 20-21 Z AS
THE SHRT WV PASSES AND THE ATMOS STABILIZES FROM THE CONV
OVERTURN. REMAINDER OF THE TAF PD SHD BE VFR AS DRIER AND MORE
STABLE AIR MVES IN UNDER A SHRT WV RDG TNGT AND EARLY WED.

OUTLOOK...

TUE NGT TO WED...MAINLY VFR. SHOWERS ALONG WEAK FRONTAL BOUNDARY.

WED NGT TO SAT...MVFR PSBL IN SCT -SHRA.

SUN...VFR.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AT THIS TIME AS RAIN OVER THE NEXT SEVERAL
DAYS WILL KEEP RH VALUES ABOVE CRITERIA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...CMG
AVIATION...CMG/DGM
FIRE WEATHER...
Hazardous weather outlook, May 4, 1:05 PM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 PM EDT TUE MAY 4 2010

NYZ009-015>018-022>025-036-037-044-051815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
205 PM EDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND HAVE AND
WILL OCCUR FOR THE NEXT HOUR OR TWO. NO HAZARDOUS WEATHER IS
EXPECTED AFTER 5 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED.

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-051815-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
205 PM EDT TUE MAY 4 2010

...SEVERE THUNDERSTORM WATCH 139 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AFTER 8 PM...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 4, 12:06 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
106 PM EDT TUE MAY 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TSTM WND GST     SYRACUSE                43.04N 76.14W
05/04/2010  M63.00 MPH       ONONDAGA           NY   ASOS

1236 PM     HAIL             5 E AURORA              42.75N 76.60W
05/04/2010  E0.75 INCH       CAYUGA             NY   PUBLIC

            HAIL FELL IN POPLAR RIDGE.

0100 PM     HAIL             TULLY                   42.80N 76.11W
05/04/2010  E0.50 INCH       ONONDAGA           NY   PUBLIC

            HAIL COVERED THE GROUND

0100 PM     HAIL             TRUMANSBURG             42.54N 76.66W
05/04/2010  E0.25 INCH       TOMPKINS           NY   TRAINED SPOTTER

            PEA-SIZE HAIL FELL FOR 3 MINUTES

&&

JML
Local storm report, May 4, 12:50 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
150 PM EDT TUE MAY 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TSTM WND GST     SYRACUSE                43.04N 76.14W
05/04/2010  M63.00 MPH       ONONDAGA           NY   ASOS

1236 PM     HAIL             5 E AURORA              42.75N 76.60W
05/04/2010  E0.75 INCH       CAYUGA             NY   PUBLIC

            HAIL FELL IN POPLAR RIDGE.

0100 PM     HAIL             TRUMANSBURG             42.54N 76.66W
05/04/2010  E0.25 INCH       TOMPKINS           NY   TRAINED SPOTTER

            PEA-SIZE HAIL FELL FOR 3 MINUTES

0100 PM     HAIL             TULLY                   42.80N 76.11W
05/04/2010  E0.50 INCH       ONONDAGA           NY   PUBLIC

            HAIL COVERED THE GROUND

0103 PM     HAIL             HOMER                   42.64N 76.18W
05/04/2010  E0.50 INCH       CORTLAND           NY   PUBLIC

0109 PM     HAIL             BOONVILLE               43.48N 75.33W
05/04/2010  E0.25 INCH       ONEIDA             NY   PUBLIC

0112 PM     HAIL             ITHACA                  42.44N 76.50W
05/04/2010  E0.50 INCH       TOMPKINS           NY   PUBLIC

0112 PM     HAIL             JACKSONVILLE            42.52N 76.62W
05/04/2010  E0.50 INCH       TOMPKINS           NY   PUBLIC

0117 PM     HAIL             UTICA                   43.10N 75.23W
05/04/2010  E0.50 INCH       ONEIDA             NY   PUBLIC

0118 PM     TSTM WND DMG     ROME                    43.23N 75.49W
05/04/2010                   ONEIDA             NY   PUBLIC

            TREE BRANCHES KNOCKED DOWN, TIN ROOF BLOWN OFF HOUSING.

0121 PM     HAIL             ITHACA                  42.44N 76.50W
05/04/2010  E1.00 INCH       TOMPKINS           NY   PUBLIC

0127 PM     TSTM WND DMG     VERNON                  43.08N 75.54W
05/04/2010                   ONEIDA             NY   BROADCAST MEDIA

            TREES DOWN. ALSO IN VERONA AND WEST MORELAND

0130 PM     TSTM WND DMG     YORKVILLE               43.11N 75.27W
05/04/2010                   ONEIDA             NY   PUBLIC

            STRUCTURAL DAMAGE REPORTED.

&&

JML
Special weather statement, May 4, 1:25 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT TUE MAY 4 2010

NYZ062-PAZ048-072-041915-
PIKE PA-SULLIVAN NY-WAYNE PA-
225 PM EDT TUE MAY 4 2010

...STRONG THUNDERSTORM WILL AFFECT NORTHERN PIKE...SOUTH CENTRAL
SULLIVAN AND SOUTHERN WAYNE COUNTIES...

* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR ARLINGTON...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKEVILLE AT 230 PM EDT...
  PAUPACK AND HAWLEY AT 235 PM EDT...
  BLOOMING GROVE AND KIMBLES AT 240 PM EDT...
  LORDS VALLEY AND PECKS POND AT 245 PM EDT...
  ROWLAND AT 250 PM EDT...
  GREELEY AND LACKAWAXEN AT 255 PM EDT...
  TWIN LAKES AND SHOHOLA AT 300 PM EDT...
  GLEN SPEY AND MILFORD AT 310 PM EDT...

THE STORM WILL MOVE OVER LAKE WALLENPAUPACK.  ANYONE ON THE LAKE
SHOULD SEEK SHELTER IMMEDIATELY.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, May 4, 1:44 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
244 PM EDT TUE MAY 4 2010

NYZ046-057-041945-
DELAWARE NY-OTSEGO NY-
244 PM EDT TUE MAY 4 2010

...STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE AND SOUTH
CENTRAL OTSEGO COUNTIES...

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR SIDNEY CENTER...AND
  MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NORTH FRANKLIN AT 250 PM EDT...
  COLCHESTER AT 255 PM EDT...
  HAMDEN AND MEREDITH AT 305 PM EDT...
  DELHI AND EAST DELHI AT 310 PM EDT...
  BUTTS CORNER AT 315 PM EDT...
  KORTRIGHT AT 320 PM EDT...
  ANDES AND WOLF HOLLOW AT 325 PM EDT...
  HOBART AT 330 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, May 4, 2:11 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EDT TUE MAY 4 2010

NYZ045-055-056-PAZ038-039-042015-
BRADFORD PA-BROOME NY-CHENANGO NY-SUSQUEHANNA PA-TIOGA NY-
311 PM EDT TUE MAY 4 2010

...STRONG THUNDERSTORM WILL AFFECT BROOME...NORTHEASTERN BRADFORD...
NORTHERN SUSQUEHANNA...SOUTHEASTERN TIOGA AND SOUTHWESTERN CHENANGO
COUNTIES...

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR BINGHAMTON...AND MOVING
  EAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GREAT BEND AND HALLSTEAD AT 320 PM EDT...
  WINDSOR AND EAST WINDSOR AT 325 PM EDT...
  LANESBORO AND SUSQUEHANNA AT 330 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, May 4, 2:28 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT TUE MAY 4 2010

NYZ009-018-036-037-042015-
MADISON NY-ONEIDA NY-ONONDAGA NY-
328 PM EDT TUE MAY 4 2010

...STRONG THUNDERSTORM WILL AFFECT CENTRAL ONEIDA...NORTHEASTERN
ONONDAGA AND NORTHWESTERN MADISON COUNTIES...

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR NORTH SYRACUSE...AND
  MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KIRKVILLE AT 335 PM EDT...
  LAKEPORT AND MANLIUS AT 340 PM EDT...
  CHITTENANGO AT 345 PM EDT...
  PERRYVILLE AT 350 PM EDT...
  CANASTOTA AT 355 PM EDT...
  ONEIDA AT 400 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE

The radar

The Binghamton radar (KBGM), 49 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Susquehanna

When
May 4, 3:02 PM EST
Where
Susquehanna County, 2.07 mi NW of Gibson
Measured
1 in hail
Reported by
Public
Coordinates
41.820, -75.680

Hail, Susquehanna

When
May 4, 3:15 PM EST
Where
Susquehanna County, 1.47 mi NNE of Burnwood
Measured
0.75 in hail
Reported by
County Official
Coordinates
41.800, -75.510

Thunderstorm Wind, Susquehanna

When
May 4, 3:15 PM EST
Where
Susquehanna County, Gibson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.800, -75.650

Several trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235355, 235356, 235357.